Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 27, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 1, 1999, 1:33 PM EDT for Sandusky County, Seneca County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1999, 1:33 PM EDT (17:33 UTC)
- Expired
- Jul 1, 1999, 2:20 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Sandusky County, OH, Seneca County, OH
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 011738 RRA SVRCLE OHC143-147-011820- BULLENTIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 133 PM EDT THU JUL 1 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANDUSKY COUNTY IN NORTHWESTERN OHIO SENECA COUNTY IN NORTHWESTERN OHIO * UNTIL 220 PM EDT * AT 134PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS OVER WESTERN SANDUSKY AND SENECA COUNTIES... THE LINE WAS MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR FREMONT AND TIFFIN DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROMH WINDOWS! ACR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:23 AM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 1, 9:23 AM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 923 AM EDT THU JUL 1 1999 CURRENT FCST GEN OKAY. PRECIP MAINLY IN IN AND XTRM NW OH. THIS RUNS SHOWS NARROW WINDOW OF CONVERGC/DIVERGC COUPLET AND ASSOCIATED UVV OVR CLE ABT 18Z AND NE OF ERI BY 00Z. WITH SML WINDOW OF OPPORTUNITY AND CURRENT FRAGMENTED LOOK TO PRECIP...WL DROP POPS OVR ERN PART OF AREA TO LIKELY POPS VERSUS CAT. AMS BCMS FAIRLY UNSTBL OVR WRN PART OF AREA BY LATE AFTN WITH LIS PROGGED TO BE ARND MINUS 2...CAPE OF 1000 TO 1400 J/KG AND HELICITY ABT 150 OR SO. HOWEVER...JET STREAK MOVS PAST BY LATE AFTN SO AREA IN REGION OF UPR CONVERGC. MAY SEE AN ISOLATED SVR STRM OR TWO BUT WITH MARGINAL TEMPS AND SOME CLDS FEEL BEST MOVE IS TO KP MENTION OF SVR OUT OF ZONES. WITH LESS PRECIP COVERAGE IN ERN AREAS WL NUDGE TEMPS AT TAD. .CLE...NONE. ADAMS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:52 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 48 min |
| Jul 1, 2:37 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 63 min |
| Jul 1, 4:04 PM EDT | Severe Thunderstorm Warning | CLE | Lorain, Medina | 51 min |
| Jul 1, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 34 min |
| Jul 1, 4:18 PM EDT | Tornado Warning | CLE | Medina | 47 min |
| Jul 1, 4:52 PM EDT | Tornado Warning | CLE | Medina | 48 min |
| Jul 1, 5:02 PM EDT | Tornado Warning | CLE | Summit | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.